MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48824014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital will not return product.
 
Event or Problem Description
It was reported that the patient underwent a revision due to c7 screws backing out of the plate.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained.Manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.There were no complications during the initial surgery.It was confirmed that the screw holes were prepared with a drill bit.No further information was available regarding the patient's health, activity and lifestyle, additionally, the patient did not fuse nor experienced a fall.The root cause of the reported event could not be determined conclusively.Potential root causes: excessive post-op activity by patient (not recommended by surgeon); previous revision surgeries / acdf procedures intraoperative dissections (could have cause a tear from a previous surgery to sensitive anatomy/soft tissue); patient does not follow surgeon instructions; patient over exerts.The surgical technique states: "use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction.Patients involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) may be at increased risk for failure of the fusion and/or the device.Surgeons must instruct patients in detail about the limitations of the implants, including, but not limited to, the impact of excessive loading through patient weight or activity, and be taught to govern their activities accordingly.The procedure will not restore function to the level expected with a normal, healthy spine, and surgeons should counsel patient to not have unrealistic functional expectations.Patients who smoke have been shown to have an increased incidence of non- unions.Such patients must be advised of this fact and warned of the potential consequences.".
 
Event or Problem Description

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8656863
Report Number0009617544-2019-00074
Device Sequence Number16705951
Product Code KWQ
UDI-Device Identifier07613252152606
UDI-Public07613252152606
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48824014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR